1

votes

Upset tummy caused by taking an antibiotic for an ear infection an hes not eaten well at all hes 2yrs old

Answered on August 19, 2014
Created September 01, 2012 at 9:07 PM

What can I do or give my 2yr old for his upset tummy which was caused by an antibiotic hes taken for an ear infection? He wont eat anything so is there anything i can giv him or do for him to help his upset tummy caused by his antibiotic ??

  • 449a8387db9c04e5c8a08ef0bf244101

    asked by

    (5)
  • Views
    12.5K
  • Last Activity
    1278D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

4 Answers

3
61844af1187e745e09bb394cbd28cf23

(11058)

on September 01, 2012
at 09:39 PM

Get some probiotics into him as soon as possible to counteract the effects of the antibiotics. Keep him hydrated. I always gave my kids a homemade electrolyte solution: 4 cups of water, half-teaspoon of salt, and 3 tablespoons of honey (or other sweetener). Bring to a boil, then cool. If he's still nursing, encourage him to nurse. It will also help with the ear infection.

1
543a65b3004bf5a51974fbdd60d666bb

(4493)

on September 02, 2012
at 07:51 AM

I second MathGirl72, 'Get some probiotics into him'.
Make sure he takes them a few hours apart from the antibiotics, otherwise the antibiotics may just kill the probiotics. I have also read that they are best given on an empty stomach, this is sometimes written on the label.

from what i have read, at his age the little guys good gut bacteria are still trying to get established & antibiotics can impact that process & possibly affect the "good/bad" bacteria balance. so hopefully his ear infection clears up by the time he finishes the antibiotic course (or before).

if the ear infection continues after the initial antibiotic course, i would try & get your son referred to pediatric Ear, Nose, & Throat (ENT) specialist before renewing/continuing with the antibiotics.

all the best

0
6120c989fd5b69f42a0834b69b87955b

(24553)

on September 02, 2012
at 08:46 PM

Check this one out: http://www.amazon.com/gp/product/B005P0SI4U/ref=oh_details_o00_s00_i00

Saccharomyces boulardii, is the particular strain of probiotic in it, and it works quite well for toddlers when they develop diarrhea or upset stomach from antibiotics.

Feeding the kid lots of plain yogurt, with maybe a little honey or fruit, just enough to sweeten the taste if they won't eat it otherwise can help too. But do cut back on juice, fruit, and sugary stuff as much as possible while the child has an upset stomach because the sugars can make everything worse, both the ear infection and the stomach issues. Greek Gods brand Strawberry and Honey Yogurt, seemed to be a good compromise on sweet vs. plain last time my son had diarrhea after he picked up some weird bug at the beach.

0
0c6e61502c3a33a66404e0496a2397f3

on September 01, 2012
at 09:34 PM

I've always (even before Paleo) gave my kids cinnamon tea for upset tummies. Maybe add a little brown sugar or honey to sweeten it for him. I just took canela cinnamon sticks, steeped in hot water. Hope he feels better soon.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!